MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD BIOSYN; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

DAVIS & GECK CARIBE LTD BIOSYN; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number UM-877
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the procedure, the needle came off the thread.The event occurred during the procedure but the product was not used for patient.The status of the patient is no problem.The procedure was completed with another device.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Summary of evaluation: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted a detached needle and a coiled suture in a retainer.Samples were forwarded to engineering for further evaluation of noted detached needle and a coiled suture in a retainer.Engineering concluded that the reported condition could be generated if a poor suture insertion into the needle is performed.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.However, an assembly error was identified during product analysis.The root cause of the observed condition of a detached needle was related to poor suture insertion by operator into the needle during the attaching process.The product analysis established a relationship between a device failure and the reported incident of a detached needle.The root cause of the observed condition was determined to be a result of a manufacturing error and corrective/preventive action has been implemented to prevent this condition from recurring.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
BIOSYN
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key6861979
Report Number9612501-2017-06142
Device Sequence Number13755417
Product Code GAM
UDI-Device Identifier20884521033457
UDI-Public20884521033457
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K000037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberUM-877
Device Catalogue NumberUM-877
Device Lot NumberD6L2528X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2017
Initial Date Received by Manufacturer 08/15/2017
Supplement Date Received by Manufacturer01/23/2018
02/13/2018
Initial Report FDA Received Date09/13/2017
Supplement Report FDA Received Date02/08/2018
03/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1